Alert archive / Florida / Gale Watches in 2021
Gale Watch 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this gale watch at Mar 19, 2021, 2:08 AM EDT. It took effect at Mar 20, 2021, 8:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 19, 2021, 2:08 AM EDT (06:08 UTC)
- In effect from
- Mar 20, 2021, 8:00 AM EDT
- Expired
- Mar 19, 2021, 3:38 PM EDT
- In force
- Issued by
- NWS Jacksonville, FL
The text
As transmitted.
911 WHUS72 KJAX 190608 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 208 AM EDT Fri Mar 19 2021 AMZ470-472-191500- /O.CON.KJAX.SC.Y.0017.000000T0000Z-210319T1500Z/ /O.NEW.KJAX.GL.A.0002.210320T1200Z-210321T0600Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- 208 AM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... * WHAT...For the Small Craft Advisory, west winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 7 ft. For the Gale Watch, north winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 12 ft possible. * WHERE...Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM and Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM. * WHEN...For the Small Craft Advisory, until 11 AM EDT this morning. For the Gale Watch, from Saturday morning through late Saturday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ450-452-454-474-191500- /O.CON.KJAX.SC.Y.0017.000000T0000Z-210319T1500Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 208 AM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL out to 20 NM. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
156 WHUS72 KJAX 191430 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 1030 AM EDT Fri Mar 19 2021 AMZ470-472-192230- /O.CAN.KJAX.SC.Y.0017.000000T0000Z-210319T1500Z/ /O.CON.KJAX.GL.A.0002.210320T1200Z-210321T0600Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- 1030 AM EDT Fri Mar 19 2021 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED FOR TODAY... * WHAT...North winds increasing to 20 to 30 kt with gusts up to 40 kt and seas building to 7 to 12 ft possible. * WHERE...Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM and Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM. * WHEN...From Saturday morning through late Saturday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ450-452-454-474-191530- /O.CAN.KJAX.SC.Y.0017.000000T0000Z-210319T1500Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 1030 AM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Small crafts should still exercise caution today due to elevated winds and seas. $$
733 WHUS72 KJAX 191938 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 338 PM EDT Fri Mar 19 2021 AMZ470-472-200900- /O.NEW.KJAX.SC.Y.0018.210320T0000Z-210320T1200Z/ /O.UPG.KJAX.GL.A.0002.210320T1200Z-210321T0600Z/ /O.NEW.KJAX.GL.W.0003.210320T1200Z-210321T0600Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- 338 PM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SATURDAY... ...GALE WARNING IN EFFECT FROM 8 AM SATURDAY TO 2 AM EDT SUNDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 12 ft expected. For the Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 ft expected. * WHERE...Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM and Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM. * WHEN...For the Gale Warning, from 8 AM Saturday to 2 AM EDT Sunday. For the Small Craft Advisory, from 8 PM this evening to 8 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ450-452-200900- /O.NEW.KJAX.SC.Y.0018.210320T0000Z-210321T0600Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- 338 PM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT SUNDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft expected. * WHERE...Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM and Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM. * WHEN...From 8 PM this evening to 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ454-474-200900- /O.NEW.KJAX.SC.Y.0018.210320T0600Z-210321T0600Z/ Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 338 PM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM SATURDAY TO 2 AM EDT SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 11 ft expected. * WHERE...Coastal waters from St. Augustine to Flagler Beach FL out 20 NM and Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM. * WHEN...From 2 AM Saturday to 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this gale watch went out at Mar 19, 12:30 AM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Mar 19, 12:30 AM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1230 AM EDT Fri Mar 19 2021
.AVIATION...
[Thru 06z Saturday]
VFR conditions expected through this evening. May see some lower
CIGs spread southward across eastern TAF sites after 00z Sat, but
will keep CIGS at or above BKN030 for now. Westerly surface winds
will be a bit lighter Today, but may occasionally gust to 15-20kts.
Winds will become N or NNE by this evening.
&&
.PREV DISCUSSION [858 PM EDT]...
.UPDATE...
A few prefrontal showers and thunderstorms are still lingering
around our southernmost counties, but they will end by midnight
tonight. The cold front has passed our northwestern SE GA counties
and will continue to push across the rest of the area over the
next few hours. Overnight low temperatures will be cool in the
upper 40s in SE GA and the Suwannee Valley and lower 50s in the
rest of NE FL.
&&
.NEAR TERM [Tonight through Friday]...Prefrontal storms moving
across NE Fl have indicated rotation in an area of favorable
instability and helicity. Expect storms to show a gradual
weakening trend after 22z with storms pushing offshore early this
evening. A cold front will push across the area by midnight
bringing cooler and drier conditions for Friday. High temperatures
will be in the upper 60s and lower 70s with mostly sunny skies.
.SHORT TERM [Friday night through Sunday night]...
A trough will drop south across the area bringing a surge of
northeast winds and coastal showers for the weekend as strong high
pressure builds in from the north. Cloudy and cooler weather can
be expected with temperatures only reaching the upper 50s/lower
60s on Saturday and the 60s on Sunday. Lows will be in the 40s...
and in the 50s near the NE Fl coast.
.LONG TERM [Monday Through Thursday]...Northeast flow will begin
to subside on Monday as strong high pressure to the north and
inverted trough offshore move to the northeast. A weaker pressure
gradient will also bring an end to the coastal shower activity.
Dry weather will continue through Tuesday due to ridging and dry
air over the area. Rain chances will increase Wednesday and
Thursday as an upper trough approaches from the west with latest
models showing large timing differences. Below average
temperatures on Monday will warm to above average for Wednesday
and Thursday.
.MARINE...Showers and thunderstorms will move across the waters
this evening. A few storms may be strong to severe with the chance
of a waterspout as some storms have shown rotation due to strong
shear. A cold front will move southeast of the area after
midnight which will end the shower activity and shift winds to the
northwest. Advisory conditions will continue for all marine zones
through Friday morning. A secondary trough will move south across
area Friday into Friday night, as strong high pressure builds to
the north. Over the weekend strong high pressure will be to the
north with an inverted low pressure trough developing over the
coastal waters. This low pressure area will move to the east of
the region early next week. Advisory conditions will develop again
this weekend with Gale force gusts possible as the pressure
gradient tightens.
Rip Currents: Moderate rip current risk today...becoming low risk
on Friday. High rip current risk expected this weekend as
northeast winds and surf increase.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 47 66 42 56 43 / 0 0 0 10 20
SSI 51 67 48 56 49 / 0 0 10 30 40
JAX 51 70 50 58 49 / 0 0 10 30 30
SGJ 53 70 53 62 53 / 40 0 20 30 30
GNV 49 70 48 63 47 / 0 0 0 10 10
OCF 52 72 49 67 50 / 20 0 0 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 11 AM EDT Friday for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM-Waters from Altamaha Sound GA to
Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
Augustine to Flagler Beach FL from 20 to 60 NM.
&&In the hours before
Local storm report, Mar 18, 8:15 PM EDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
815 PM EDT THU MAR 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM NON-TSTM WND GST 2 E PALM COAST 29.57N 81.19W
03/18/2021 M41 MPH AMZ454 FL MESONET
MESONET STATION HAMMOCK DUNES BRIDGE, PALM
COAST, FL (WEATHERSTEM).
&&
KNLocal storm report, Mar 18, 9:19 PM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
919 PM EDT THU MAR 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM TSTM WND DMG 6 NNW NEWBERRY 29.73N 82.66W
03/18/2021 GILCHRIST FL EMERGENCY MNGR
POSSIBLE TORNADO DAMAGE. DAMAGE TO TRACTOR
NEAR CR 337 & CR 232.
&&
KNThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 3:38 PM EDT | Gale Warning | JAX | 63 hr | |
| Mar 19, 3:38 PM EDT | Small Craft Advisory | JAX | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.